Alert archive / Puerto Rico / Rip Current Statements in 2016
Rip Current Statement 36, NWS JSJ
NWS JSJ issued this rip current statement at Jul 31, 2016, 3:54 AM CDT. It took effect at Jul 31, 2016, 5:00 AM CDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2016, 3:54 AM CDT (08:54 UTC)
- In effect from
- Jul 31, 2016, 5:00 AM CDT
- Expired
- Aug 2, 2016, 3:14 AM CDT
- In force
- 46 hr
- Issued by
- NWS JSJ
The text
As transmitted.
587 WHCA42 TJSJ 310854 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 454 AM AST SUN JUL 31 2016 A STRONG TROPICAL WAVE WILL MOVE ACROSS THE AREA WITH WINDS OF 20 TO 30 MPH AND HIGHER GUSTS NEAR THUNDERSTORMS CREATING HIGH SURF AND DANGEROUS RIP CURRENTS THROUGH AT LEAST TONIGHT. PRZ005-311700- /O.NEW.TJSJ.SU.Y.0015.160731T1000Z-160801T1000Z/ /O.NEW.TJSJ.RP.S.0036.160731T1000Z-160801T1000Z/ NORTH CENTRAL- 454 AM AST SUN JUL 31 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM AST MONDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST MONDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT THROUGH LATE TONIGHT. * WAVES AND SURF...BREAKING WAVES UP TO 10 FEET. * LOCATION...ALONG THE NORTHERN CENTRAL COAST OF PUERTO RICO. * TIMING...TODAY AND TONIGHT * IMPACTS...WAVES MAY SWEEP OVER ROCKS AND JETTIES CAUSING INJURY OR DEATH OF THOSE IN THEIR PATH. STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. MINOR EROSION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ001>003-007-008-011>013-VIZ001-002-311700- /O.NEW.TJSJ.RP.S.0036.160731T1000Z-160801T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-PONCE AND VICINITY- NORTHWEST-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- 454 AM AST SUN JUL 31 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH LATE TONIGHT. * LOCATION...BEACHES OF PUERTO RICO (EXCEPT WESTERN PUERTO RICO), CULEBRA, VIEQUES AND THE U.S. VIRGIN ISLANDS. * TIMING...THROUGH AT LEAST TONIGHT. * IMPACTS... STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
8 follow-up statements
010 WHCA42 TJSJ 311454 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1054 AM AST SUN JUL 31 2016 PRZ005-312300- /O.CAN.TJSJ.SU.Y.0015.000000T0000Z-160801T1000Z/ /O.CON.TJSJ.RP.S.0036.000000T0000Z-160801T1000Z/ NORTH CENTRAL- 1054 AM AST SUN JUL 31 2016 ...HIGH SURF ADVISORY IS CANCELLED... BREAKING WAVES AT THE NORTH CENTRAL COAST ARE NOT LONGER EXPECTED TO REACH THE HIGH SURF CRITERIA. HOWEVER...THE HIGH RISK OF RIP CURRENTS CONTINUE THROUGH AT LEAST MONDAY MORNING. $$ PRZ001>003-007-008-011>013-VIZ001-002-312300- /O.CON.TJSJ.RP.S.0036.000000T0000Z-160801T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-PONCE AND VICINITY- NORTHWEST-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- 1054 AM AST SUN JUL 31 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...BEACHES OF PUERTO RICO (EXCEPT WESTERN PUERTO RICO)... CULEBRA... VIEQUES AND THE U.S. VIRGIN ISLANDS. * TIMING...THROUGH AT MONDAY MORNING. * IMPACTS... STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
610 WHCA42 TJSJ 311457 AAA CFWSJU COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1057 AM AST SUN JUL 31 2016 A STRONG TROPICAL WAVE WILL MOVE ACROSS THE AREA WITH WINDS OF 20 TO 25 MPH AND HIGHER GUSTS NEAR THUNDERSTORMS CREATING DANGEROUS RIP CURRENTS THROUGH AT LEAST EARLY MONDAY MORNING. PRZ001>003-005-007-008-011>013-VIZ001-002-312130- /O.CON.TJSJ.RP.S.0036.000000T0000Z-160801T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL- PONCE AND VICINITY-NORTHWEST-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- 1057 AM AST SUN JUL 31 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY MONDAY MORNING... * LOCATION...BEACHES OF PUERTO RICO (EXCEPT WESTERN PUERTO RICO)... CULEBRA... VIEQUES AND THE U.S. VIRGIN ISLANDS. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS... STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
461 WHCA42 TJSJ 010108 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 908 PM AST SUN JUL 31 2016 PRZ001>003-005-007-008-011>013-VIZ001-002-011600- /O.EXT.TJSJ.RP.S.0036.000000T0000Z-160802T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL- PONCE AND VICINITY-NORTHWEST-SOUTHWEST-CULEBRA-VIEQUES- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS-ST CROIX- 908 PM AST SUN JUL 31 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... * LOCATION...BEACHES OF PUERTO RICO (EXCEPT WESTERN PUERTO RICO)...CULEBRA...VIEQUES AND THE U.S. VIRGIN ISLANDS. * TIMING...THROUGH MONDAY EVENING. * IMPACTS... STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
627 WHCA42 TJSJ 010840 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 440 AM AST MON AUG 1 2016 WINDS AND SEAS ARE DIMINISHING REDUCING THE RISK OF RIP CURRENTS IN CERTAIN AREAS. PRZ007-011-012-VIZ001-010945- /O.CAN.TJSJ.RP.S.0036.000000T0000Z-160802T0000Z/ PONCE AND VICINITY-SOUTHWEST-CULEBRA- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 440 AM AST MON AUG 1 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH RIP CURRENT RISK. && $$ PRZ001-002-005-008-013-VIZ002-011645- /O.EXT.TJSJ.RP.S.0036.000000T0000Z-160802T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-VIEQUES- ST CROIX- 440 AM AST MON AUG 1 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * LOCATION...THE NORTHERN BEACHES OF PUERTO RICO...VIEQUES AND SAINT CROIX IN THE U.S. VIRGIN ISLANDS. * TIMING...THROUGH MONDAY EVENING. * IMPACTS... STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ003-011645- /O.EXT.TJSJ.RP.S.0036.000000T0000Z-160801T2200Z/ SOUTHEAST- 440 AM AST MON AUG 1 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...THE SOUTHEASTERN BEACHES OF PUERTO RICO. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS... STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
352 WHCA42 TJSJ 011650 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1250 PM AST MON AUG 1 2016 PRZ001-002-005-008-013-VIZ002-012200- /O.CON.TJSJ.RP.S.0036.000000T0000Z-160802T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-VIEQUES- ST CROIX- 1250 PM AST MON AUG 1 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY TUESDAY MORNING... * LOCATION...NORTHERN BEACHES OF PUERTO RICO...VIEQUES AND SAINT CROIX IN THE U.S. VIRGIN ISLANDS. * TIMING...THROUGH 6 AM TUESDAY MORNING. * IMPACTS... STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ003-012200- /O.CON.TJSJ.RP.S.0036.000000T0000Z-160801T2200Z/ SOUTHEAST- 1250 PM AST MON AUG 1 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * LOCATION...THE SOUTHEASTERN BEACHES OF PUERTO RICO. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS... STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
107 WHCA42 TJSJ 012208 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 608 PM AST MON AUG 1 2016 PRZ002-013-012315- /O.CAN.TJSJ.RP.S.0036.000000T0000Z-160802T1000Z/ NORTHEAST-VIEQUES- 608 PM AST MON AUG 1 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH RIP CURRENT RISK FOR EASTERN PUERTO RICO AND VIEQUES. HOWEVER...A MODERATE RISK OF RIP CURRENTS CONTINUES FOR THESE AREAS. $$ PRZ003-012315- /O.EXP.TJSJ.RP.S.0036.000000T0000Z-160801T2200Z/ SOUTHEAST- 608 PM AST MON AUG 1 2016 ...HIGH RIP CURRENT RISK HAS EXPIRED... HOWEVER...A MODERATE RISK OF RIP CURRENTS CONTINUES FOR SOUTHEASTERN PUERTO RICO. $$ PRZ001-005-008-VIZ002-021000- /O.CON.TJSJ.RP.S.0036.000000T0000Z-160802T1000Z/ SAN JUAN AND VICINITY-NORTH CENTRAL-NORTHWEST-ST CROIX- 608 PM AST MON AUG 1 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST TUESDAY... * LOCATION...NORTHERN BEACHES OF PUERTO RICO AND EASTERN ST. CROIX. * TIMING...THROUGH 6 AM TUESDAY MORNING. * IMPACTS...STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
848 WHCA42 TJSJ 020144 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 944 PM AST MON AUG 1 2016 PRZ001-005-008-VIZ002-020945- /O.CON.TJSJ.RP.S.0036.000000T0000Z-160802T1000Z/ SAN JUAN AND VICINITY-NORTH CENTRAL-NORTHWEST-ST CROIX- 944 PM AST MON AUG 1 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST TUESDAY... * LOCATION...NORTHERN BEACHES OF PUERTO RICO AND EASTERN ST. CROIX. * TIMING...THROUGH 6 AM TUESDAY MORNING. * IMPACTS...STRONG CURRENTS MAY DRAG SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
431 WHCA42 TJSJ 020814 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 414 AM AST TUE AUG 2 2016 WINDS AND SEAS HAVE DIMINISHED NOW THAT A STRONG TROPICAL WAVE IS WELL BEYOND THE LOCAL AREA. THEREFORE THE HIGH RISK OF RIP CURRENTS HAS ENDED. SWIMMERS SHOULD STILL OBSERVE THE SURF ZONE BEFORE ENTERING THE WATER AS RIP CURRENTS CAN STILL OCCUR. PRZ001-005-008-VIZ002-020915- /O.CAN.TJSJ.RP.S.0036.000000T0000Z-160802T1000Z/ SAN JUAN AND VICINITY-NORTH CENTRAL-NORTHWEST-ST CROIX- 414 AM AST TUE AUG 2 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH RIP CURRENT RISK. WINDS AND SEAS HAVE DIMINISHED. ALTHOUGH RIP CURRENTS CAN OCCUR THE RISK IS NOW LOW OR MODERATE ALONG ALL LOCAL COASTS. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Jul 30, 9:09 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jul 30, 9:09 PM CDT, 6 hours 45 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1009 PM AST SAT JUL 30 2016
.UPDATE...A few showers made it inland across the northern half of
PR during the early evening hours. The doppler radar estimated
near three quarters of an inch of rain across the northwestern
municipalities. The tropical wave is expected to move across the
islands on Sunday. Showers and thunderstorms should become more
frequent during Sunday morning through Sunday afternoon. A flash
flood watch will be in effect from Sunday morning through at
least Sunday evening for all local islands. Moisture associated to
the wave will linger through Monday morning. Fair weather conditions
should return by late Monday through Thursday, before the next
tropical wave affects the local area through Friday. Some changes
were made to wind grids, increased winds over waters mainly
between 20-25 knots.
&&
.AVIATION Update...No change from previous discussion. Tropical
wave will increase SHRA and TSRA activity across the waters and
local islands thru Sunday. MVFR CIGS/VSBYS likely across the
Leeward, USVI and E PR overnight and Sunday morning, spreading to
the W PR terminals by Sunday morning and afternoon. Mtn
obscurations likely. Windy cond expected at 10-20 kts with periods
of gusts of 25-35 kts.
&&
.MARINE Update...Marine conditions are expected to quickly
deteriorate as the tropical wave enters the eastern Caribbean
overnight into Sunday morning. Small craft advisories are in
effect for much of the local waters through at least Monday.
Thunderstorms with gusty winds will accompany the wave.
&&
.PREV DISCUSSION... /issued 305 PM AST SAT JUL 30 2016/
SYNOPSIS...Vigorous tropical wave east of the Lesser Antilles
will bring heavy rainfall and gusty winds to the forecast area
tonight into Sunday. This moist and unstable pattern will prevail
through at least Monday afternoon. Drier and more stable air mass
is expected Tuesday through early Thursday. Then...another
tropical wave will reach the local region producing another round
of showers and thunderstorms Thursday night into Friday.
DISCUSSION...Satellite imagery shows a strong tropical wave
approaching the Leewards Islands this afternoon. A large area of
showers and thunderstorms accompanied this wave. Due to the rapid
movement of this feature...the leading edge of the wave will
likely reach the Anegada Passage and the U.S. Virgin islands later
this afternoon and tonight. Shower and thunderstorm activity will
spread over Puerto Rico late tonight into Sunday. At this time...
the best moisture convergence and vorticity advection will move
over the local islands during the day on Sunday. Therefore...A
Flash Flood Watch has been issued for all Puerto Rico and the
U.S. Virgin islands due to the high risk of flooding rains. The
watch is in effect from Sunday morning to Sunday night.
Although the tropical wave will move away from region on Monday
morning...residual moisture in the wake of the wave will keep the
atmosphere relatively unstable through at least Monday afternoon.
Conditions will improve on Tuesday as drier air will filter in
from the east. Weather pattern will remain generally tranquil
through Thursday. Then...Another tropical wave will bring showers
and thunderstorms over the local islands late Thursday into Friday.
AVIATION...An approaching tropical wave will increase SHRA and TSRA
activity across the waters and local islands thru Sunday. MVFR
CIGS/VSBYS likely across the Leeward, USVI and E PR overnight and
Sunday morning, spreading to the W PR terminals by Sunday morning
and afternoon. Mtn obscurations likely. Windy cond expected at 10-20
kts with periods of gusts of 25-35 kts.
MARINE...Marine conditions will deteriorate rapidly later this
afternoon into the evening hours as the tropical wave moves over
the regional waters. Seas will build to 6-8 feet and winds will
increase to around 20 knots with wind gust in excess of 30 knots
possible with the showers and thunderstorms. The most intense
thunderstorms are capable of producing strong gusty winds...
lightning strikes and locally higher waves.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 80 86 76 88 / 80 80 80 50
STT 80 86 77 89 / 80 80 50 50
&&
.SJU Watches/Warnings/Advisories...
PR...Flash Flood Watch from 6 AM AST Sunday through Sunday evening
for Central Interior-Culebra-Eastern Interior-Mayaguez and
Vicinity-North Central-Northeast-Northwest-Ponce and
Vicinity-San Juan and Vicinity-Southeast-Southwest-Vieques-
Western Interior.
Small Craft Advisory from 8 AM Sunday to 8 AM AST Monday for
Southeast.
VI...Flash Flood Watch from 6 AM AST Sunday through Sunday evening
for St Croix-St.Thomas...St. John.. and Adjacent Islands.
Small Craft Advisory until 8 AM AST Monday for St.Thomas...St.
John.. and Adjacent Islands.
AM...Flash Flood Watch from 6 AM AST Sunday through Sunday evening
for Coastal Waters OF Southwestern Puerto Rico out 10 NM-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern Puerto Rico out 10 NM-Coastal
Waters of Southern USVI Vieques and Eastern Puerto Rico out
10 NM.
Small Craft Advisory from 8 AM Sunday to 8 AM AST Monday for
Coastal Waters of Southern Puerto Rico out 10 NM-Mona
Passage Southward to 17N.
Small Craft Advisory until 8 AM AST Monday for Anegada Passage
Southward to 17N-Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N-Caribbean Waters of Puerto Rico from 10
NM to 17N-Coastal Waters of Northern USVI and Culebra out
10 NM-Coastal Waters of Southern USVI Vieques and Eastern
Puerto Rico out 10 NM.
Small Craft Advisory from 2 AM Sunday to 8 AM AST Monday for
Coastal Waters of Northern Puerto Rico out 10 NM.
&&
99/99Hazardous weather outlook, Jul 31, 3:51 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 451 AM AST SUN JUL 31 2016 AMZ710>745-PRZ001>013-010900- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 451 AM AST SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS ACROSS EASTERN HALF OF PUERTO RICO, INCLUDING VIEQUES AND CULEBRA, AND ACROSS SOUTHWEST PUERTO RICO. ISOLATED THUNDERSTORMS ARE EXPECTED ELSEWHERE ACROSS THE REGION. INTENSE THUNDERSTORMS OVER EASTERN PUERTO RICO, INCLUDING VIEQUES AND CULEBRA AND ACROSS SOUTHWEST PUERTO RICO COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING SPECIALLY ACROSS EASTERN HALF OF PUERTO RICO, INCLUDING VIEQUES AND CULEBRA AS WELL AS ACROSS SOUTHWEST PUERTO RICO. .WIND...SUSTAINED WINDS OF 25-34 MPH EXPECTED ACROSS MOST OF THE LOCAL WATERS, THE COASTAL AREAS OF PUERTO RICO AND ACROSS SOME SPOTS OF EASTERN PUERTO RICO. .WAVES...CHOPPY/ROUGH SEAS OF 10 FEET OR GREATER EXPECTED ACROSS MOST OF THE OUTER LOCAL WATERS. CHOPPY/ROUGH SEAS UP TO 9 FEET EXPECTED ACROSS MOST OF THE NEARSHORE WATERS. .RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS FOR THE NORTHERN, SOUTHWEST AND SOUTHEAST BEACHES OF PUERTO RICO, FOR THE BEACHES OF CULEBRA AS FOR THE SOUTHERN BEACHES OF VIEQUES. .HEAT...HEAT INDEX OF 102 DEGREES OR MORE ARE POSSIBLE ACROSS SOUTHWEST COASTAL AREAS OF PUERTO RICO AND ACROSS EASTERN COASTAL AREAS OF VIEQUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING MOISTURE BEHIND THE STRONG TROPICAL WAVE IS FORECAST TO AFFECT THE REGION MONDAY. THIS FEATURE WILL BRING UNSTABLE CONDITIONS AND SIGNIFICANTLY ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. PERIODS OF MODERATE TO HEAVY RAINFALL, GUSTY WINDS, AND LIGHTNING ACTIVITY CAN BE EXPECTED AS THE TROPICAL MOVES AWAY FROM THE LOCAL. FLOODING AND MUDSLIDES AS WELL AS HAZARDOUS MARINE CONDITIONS CAN ALSO BE EXPECTED. CONDITIONS WILL IMPROVE ON TUESDAY. ANOTHER TROPICAL TROPICAL WAVE IS EXPECTED TO REACH THE REGION ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS, HAIL, FLOODING AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-010900- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 451 AM AST SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS ACROSS THE LOCAL ISLANDS. INTENSE THUNDERSTORMS ACROSS THE REGION COULD PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING ACROSS THE LOCAL ISLANDS. .WIND...SUSTAINED WINDS OF 25-34 MPH EXPECTED ACROSS THE LOCAL WATERS, ST THOMAS, ST JOHN AND ACROSS THE SOUTHERN COAST OF ST. CROIX. .WAVES...CHOPPY/ROUGH SEAS OF 10 FEET OR GREATER EXPECTED ACROSS MOST OF THE OUTER LOCAL WATERS. CHOPPY/ROUGH SEAS UP TO 9 FEET EXPECTED ACROSS MOST OF THE NEARSHORE WATERS. .RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS FOR THE SOUTHERN BEACH OF ST THOMAS AND FOR ALL BEACHES OF ST CROIX. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING MOISTURE BEHIND THE STRONG TROPICAL WAVE IS FORECAST TO AFFECT THE REGION MONDAY. THIS FEATURE WILL BRING UNSTABLE CONDITIONS AND SIGNIFICANTLY ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. PERIODS OF MODERATE TO HEAVY RAINFALL, GUSTY WINDS, AND LIGHTNING ACTIVITY CAN BE EXPECTED AS THE TROPICAL MOVES AWAY FROM THE LOCAL. FLOODING AND MUDSLIDES AS WELL AS HAZARDOUS MARINE CONDITIONS CAN ALSO BE EXPECTED. CONDITIONS WILL IMPROVE ON TUESDAY. ANOTHER TROPICAL TROPICAL WAVE IS EXPECTED TO REACH THE REGION ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS, HAIL, FLOODING AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:53 PM CDT | Small Craft Advisory | JSJ | 54 hr | |
| Jul 31, 3:54 AM CDT | High Surf Advisory | JSJ | 6 hr | |
| Jul 31, 4:45 AM CDT | Special Marine Warning | JSJ | 90 min | |
| Jul 31, 8:23 AM CDT | Special Weather Statement | JSJ | 52 min | |
| Jul 31, 8:52 AM CDT | Special Weather Statement | JSJ | 53 min | |
| Jul 31, 10:57 AM CDT | Special Weather Statement | JSJ | 48 min | |
| Jul 31, 11:24 AM CDT | Special Weather Statement | JSJ | 36 min | |
| Jul 31, 11:35 AM CDT | Special Weather Statement | JSJ | 25 min | |
| Jul 31, 11:47 AM CDT | Special Weather Statement | JSJ | 43 min | |
| Jul 31, 11:51 AM CDT | Special Marine Warning | JSJ | 84 min | |
| Jul 31, 11:51 AM CDT | Special Weather Statement | JSJ | 69 min | |
| Jul 31, 12:39 PM CDT | Special Weather Statement | JSJ | 3 hr | |
| Jul 31, 3:34 PM CDT | Special Weather Statement | JSJ | 41 min | |
| Jul 31, 4:48 PM CDT | Special Weather Statement | JSJ | 42 min | |
| Jul 31, 5:25 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Jul 31, 6:12 PM CDT | Special Weather Statement | JSJ | 48 min |
Nearby
Rip Current Statements in Puerto Rico, 2016Rip Current Statements in U.S. Virgin Islands, 2016Every rip current statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.